MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-01-04
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received report that about after 20 minutes from procedure started, there was no flow despite rpm of the centifugal pump 5 (cp5) being 3800.Flow was down and there was negative line pressure.The original thought was a pressure excursion which could be excluded by user because as they hand cranked everything flowed.The vacuum was removed and the cannula was verified not to be occluded.The user turned the cp5 off and back on while continuing to hand crank and the problem persisted.The user turned the device off and back on again and this time everything went back to normal and hand crank was stopped.The procedure could be completed with no further issues.Reportedly, there were no alarms or error messages.There was no patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H10: through follow-up communication livanova learned that differently from what stated in b5 section of the initial report "the user turned the cp5 off and back on while continuing to hand crank and the problem persisted.", the user did not turn off the device the first time but only the speed control knob was set to zero rpm while performing hand crank.The issue, as reported in b.5 section of the initial report, could be solved afterwards when the vacuum was off and by turning the pump off and back on.Based on additional information provided, the reported no flow issue was not related to any device malfunction and could be traced back to configuration applied by the user during surgery, in detail the vacuum used in combination with a non obstructive pump generating a negative pressure in the reservoir higher than pressure created by revolution pump and consequently leading to no forward flow.This scenario is compatible with all information provided by the customer.Indeed, the issue could be resolved once the vacuum was de-activated, the pump turned off and back on allowing the reset of the previous pressure control condition and then device could be used to complete the procedure.Considering the available information, the reportability decision changes to not reportable event since the reported issue was related to configuration technique and not related to device failure.
 
Event or Problem Description
See initial report.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15697993
Report Number9611109-2022-00553
Device Sequence Number20209009
Product Code DWA
UDI-Device Identifier04033817900948
UDI-Public(01)04033817900948(11)191211
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-01-04
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown